MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch that line change out - white lumen tubing had a hole in it.No harm to patient.Line removed and replaced.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5 fr powerpicc provena catheter was returned for evaluation.An initial visual observation revealed the catheter was returned trimmed just proximal to the 19 cm depth mark and the distal section was also returned.A needleless injection cap was observed to be attached to the gray and red luer hubs.A functional test of flushing all catheter lumens with water using a 12ml syringe was performed.A leak was observed from the extension tubing distal to the white luer hub.A microscopic observation revealed a puncture-like damage where the leak was found.The edges of the puncture appeared to turn inward, and the fracture surface was mostly rough.These features suggest the catheter was damaged by an external source, most likely contact with a hard and/or metallic instrument.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24277431
Report Number3006260740-2026-00641
Device Sequence Number18632674
Product Code LJS
UDI-Device Identifier00801741154966
UDI-Public(01)00801741154966(11)250917(17)261031(10)REKU2931
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D3
Device Lot NumberREKU2931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown